Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 27, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 31, 2018, 9:33 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 9:33 PM CDT (02:33 UTC)
- Expired
- May 31, 2018, 10:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Fulton County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:59 PM CDT | HAIL 1.5 | Cherokee Village, AR | LAW ENFORCEMENT REPORTING PING PONG BALL SIZE HAIL IN CHEROKEE VILLAGE. |
| May 31, 9:59 PM CDT | HAIL 1.5 | Cherokee Village, AR | LAW ENFORCEMENT REPORTING PING PONG BALL SIZE HAIL IN CHEROKEE VILLAGE. |
| May 31, 10:07 PM CDT | HAIL 1 | Cherokee Village, AR | TRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN THE TOWN OF CHEROKEE VILLAGE. |
| May 31, 10:07 PM CDT | HAIL 1 | Cherokee Village, AR | TRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN THE TOWN OF CHEROKEE VILLAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
371
WFUS54 KLZK 010233
TORLZK
ARC049-135-010300-
/O.NEW.KLZK.TO.W.0027.180601T0233Z-180601T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
933 PM CDT THU MAY 31 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Eastern Fulton County in north central Arkansas...
West central Sharp County in north central Arkansas...
* Until 1000 PM CDT.
* At 933 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Salem in Fulton County, moving east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cherokee Village... Salem in Fulton County...
Ash Flat... Highland in Sharp County...
Hardy... Agnos...
Heart... Saddler Falls...
Kittle... Saddle...
Salem Airport... Camp...
Glencoe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3633 9185 3645 9180 3643 9145 3630 9146
3624 9161
TIME...MOT...LOC 0233Z 279DEG 24KT 3637 9175
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Cooper2 follow-up statements
820
WWUS54 KLZK 010241
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
941 PM CDT THU MAY 31 2018
ARC049-135-010300-
/O.CON.KLZK.TO.W.0027.000000T0000Z-180601T0300Z/
Fulton AR-Sharp AR-
941 PM CDT THU MAY 31 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN FULTON AND WEST CENTRAL SHARP COUNTIES...
At 941 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Salem in Fulton County, moving east at 30
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cherokee Village... Ash Flat...
Highland in Sharp County... Hardy...
Agnos... Heart...
Saddler Falls... Kittle...
Camp... Saddle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3632 9179 3645 9174 3643 9145 3630 9146
3624 9161
TIME...MOT...LOC 0241Z 278DEG 24KT 3636 9169
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Cooper524
WWUS54 KLZK 010252
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
952 PM CDT THU MAY 31 2018
ARC049-135-010301-
/O.EXP.KLZK.TO.W.0027.000000T0000Z-180601T0300Z/
Fulton AR-Sharp AR-
952 PM CDT THU MAY 31 2018
...THE TORNADO WARNING FOR EASTERN FULTON AND WEST CENTRAL SHARP
COUNTIES WILL EXPIRE AT 1000 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Fulton and Sharp Counties!
LAT...LON 3632 9179 3645 9174 3643 9145 3630 9146
3624 9161
TIME...MOT...LOC 0251Z 279DEG 24KT 3635 9161
$$
CooperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 31, 6:30 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 31, 6:30 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 630 PM CDT Thu May 31 2018 .Aviation... Overall VFR flight conditions will be seen in the next 24 hours. Thursday evening convection over northern AR will continue through the evening, and gradually move southeast later tonight and affect parts of central and southern AR. The strong convection will produce MVFR conditions with elevated and gusty winds and other hazards associated with thunderstorms. Winds will mostly be south to southwest at 5 to 15 mph, except stronger and variable around storms. Friday will also have a chance of convection over parts of northern, central and southern AR in the morning, then pushing south through the day. Overall VFR, except the patchy MVFR with storms. South to southwest winds 5 to 10 mph, while stronger and variable around storms. (59) && .Prev Discussion.../ Issued 308 PM CDT Thu May 31 2018/ .SHORT TERM...Tonight Through Saturday Convection that was apchg AR fm the W this mrng quickly diminished before midday. Breezy S/SW winds were noted acrs the FA this aftn, under mostly sunny skies. Mid aftn temps were generally in the upper 80s and lower 90s. Heat indices were held in check as well over most locations due to the increased low lvl mixing. Heading into tngt, the focus wl be on convective trends. The aforementioned convection this mrng left an outflow boundary acrs Srn MO. Hi-Res model data cont to suggest that SHRA/TSRA wl rapidly form along this bndry over the next few hrs as a capping inversion weakens. The models have been a bit too quick initiating the storms this aftn, as 18Z special soundings fm LZK and SGF show a rather stout cap still in place over the region. However, SB Cape values were AOA 2500 J/KG. The overall trend is for the convection to evolve into an MCS by tngt and work S/SE into Nrn AR. Primary concerns rmn large hail and damaging winds with the stronger storms. The activity is being show to maintain itself as it eventually works into parts of central and eastern AR late tngt and Fri mrng. Lingering small scale boundaries wl determine where additional convection wl be focused on Fri, so kept PoPs in CHC category for now. Hot and humid conditions wl cont heading into the weekend. Sat looks to be the hottest day as a cold front wl be approaching fm the NW later in the day. Used a blend of the model solutions regarding the placement of the front into NW AR late in day. Convective chances wl incrs fm the NW Sat aftn, with the better chances just beyond this fcst PD. && .LONG TERM...Saturday Night Through Thursday The period will begin with a ridge of high pressure buckling to the southwest, and a cold front pushing through Arkansas from the Plains Saturday night. Scattered thunderstorms will accompany the front, followed by slightly cooler/drier/more comfortable air late in the weekend and early next week. Even so, readings will remain above average. Heading toward the middle of the week, it appears the ridge will start building back toward the area. As this happens, the aforementioned front will lift back into the region from the southwest. Given this, have small chances of thunder across the southern/western counties on Tuesday/Wednesday. By the end of the period, the ridge axis holds over the southern Plains and southern Rockies and away from us. While it will be hotter around here, it could be worse. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...44 / Long Term...46
Hazardous weather outlook, May 31, 7:15 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 715 PM CDT Thu May 31 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 715 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening through Tonight Thunderstorms are expected to develop over Missouri this evening, and gradually drift southeast into northern Arkansas, and eventually into central Arkansas. Some of the storms will be severe. The main threats will be damaging winds and large hail. As the storms move southeast, the overall threat of severe storms will very slowly lower. Also, locally heavy rain will also occur, with some locations picking up more than an inch of rain. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday It will be hot and humid Friday and Saturday. Afternoon heat index values will range from the upper 90s to around 105 degrees. The main areas that will see the highest values will be central and southern Arkansas. Extra precaution should be taken to minimize the impact of the heat. Also, a cold front will move through the state from the north Saturday night, with slightly cooler and drier air in its wake. The front may trigger a few strong to severe thunderstorms as it crosses the area. .Spotter Information Statement... Spotter activation may be needed this evening and tonight. Severe storm reports are requested. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:32 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 43 min |
| May 31, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 46 min |
| May 31, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 34 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 32 min |
| May 31, 10:43 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 47 min |
| May 31, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Stone | 38 min |
| May 31, 11:26 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 49 min |
| Jun 1, 12:14 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 31 min |
| Jun 1, 12:41 AM CDT | Flash Flood Warning | LZK | Newton, Searcy | 3 hr |
| Jun 1, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 51 min |
| Jun 1, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 39 min |
| Jun 1, 3:56 AM CDT | Flash Flood Warning | LZK | Baxter, Izard, Marion, Searcy, Stone | 3 hr |
| Jun 1, 5:25 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 3 hr |
| Jun 1, 8:43 AM CDT | Flash Flood Warning | LZK | Searcy, Van Buren | 3 hr |
| Jun 1, 3:13 PM CDT | Special Weather Statement | LZK | Prairie | 32 min |
| Jun 1, 5:04 PM CDT | Special Weather Statement | LZK | Arkansas | 26 min |
| Jun 1, 6:05 PM CDT | Special Weather Statement | LZK | Prairie | 40 min |
| Jun 1, 6:09 PM CDT | Special Weather Statement | LZK | Desha | 36 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.